MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM COLLARED STEM COLLARED HA COATED STD STEM SIZE 1; CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM COLLARED STEM COLLARED HA COATED STD STEM SIZE 1; CEMENTLESS STEM
Model Number 01.18.231
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 11/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
At about 2 years 3 months after the primary surgery, it was detected stem loosening.The patient felt abnormal feeling.No infection reported.There was no problem at the time of 1 year after the primary surgery.At the beginning the revision surgery did not seem necessary, but eventually the stem and head were replaced successfully with competitor's implants. .
 
Additional Manufacturer Narrative
Batch review performed on 30 november 2022.Lot 174382: (b)(4) items manufactured and released on (b)(6) 2017.Expiration date: 2022-10-09.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.Preliminary investigation performed by r&d project manager: looking at the images and videos attached to the complaint it is cleraly visible that all the ha coating on the stem body has been completely absorbed by patient bone as expected.Some signs and scratches are present on the stem neck surface probably due to revision surgery.Looking at the video it is visible that the stem was mobilized inside the patient bone, meaning not correct osseointegration.It is not possible to determine the root cause of stem mobilization.Clinical evaluation performed by medical affairs manager: at about 2 years after the primary surgery, stem loosening was detected.From the images, signs of stress shielding and radiographic loosening are visible. according to report, there was no problem at the time of 1 year after the primary surgery, however radiolucent lines were already visible.It was reported that there is no infection. osseous formation around the cup and the trochanteric shoulder of the stem, as well as just below the collar may represent a reaction to external stimuli that we cannot find in the report.At the beginning a revision was not planned but since it was inevitable, the stem and head were replaced. aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.The complaint was notified with the awareness date (b)(6) 2022.The reivision was performed on (b)(6) 2022 when the complaint became a reportable event.
 
Additional Manufacturer Narrative
Device received on 5 january 2023: visual inspection: during the analysis it is evaluated that fragments of ha coating are present on the stem body, even if almost whole ha has been absorbed by patient bone as expected.Some sings and scratches are present on the neck part probably due to revision surgery.It is not possible to determine the root cause of reported complaint.

Brand Name
STEM: AMISTEM COLLARED STEM COLLARED HA COATED STD STEM SIZE 1
Common Device Name
CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15893452
Report Number3005180920-2022-00906
Device Sequence Number5210240
Product Code LZO
UDI-Device Identifier07630030804564
UDI-Public07630030804564
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2022
Device Model Number01.18.231
Device Catalogue Number01.18.231
Device Lot Number174382
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer08/23/2022
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight120 KG